Skip to content
Effects of medication on sperm
avatar
An_253959 posted:
HI everyone,
Myself and my partner lost our baby boy 4 months ago (TFMR). We are starting to think about trying again however my partner has just been prescribed antibiotics (by-mycin) and steroids (prednisolone) for an ongoing sinus infection. I have been trying to get us both as healthy as possible (I've been taking 5mg folic acid for the last 4 months, quit smoking and cutdown on alcohol)before we try again as I'm completely paranoid about anything affecting our babys development. I had hoped we could try again next month but now I'm worrying that the tablets my partner is taking could affect his sperm enough to risk possible birth defects for the baby? I know that studies have mainly concentrated on the woman and how the medication she takes can affect a baby but I'm finding conflicting reports on the internet about whether the man taking tablets can cause birth defects in the fetus. Does anyone have any knowledge on this or know anyone who does? I'm hoping to find out for sure if any medication my partner is taking could possibly cause birth defects if and when we conceive. I'm so nervous about trying again and I'm so fearful that it will happen again.
Thanks in advance.
Reply


Spotlight: Member Stories

I am 33 years old and am married to a wonderful guy and we have a beautiful 2 year old daughter! I teach at Head Start and my husband is a Union Carpe...More

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.